MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT

BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Catalog Number 446973
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd kiestra inoqula, there was a false negative of one sample.No patient impact reported.The following information was provided by the initial reporter: "10 ul of sample inoculated on drig: (b)(4), ss: (b)(6) and inoculation of a broth with 150 ul of sample.The cultures are negative on drig and ss but positive culture after enrichment.48h after fa the customer processed the sample manually and it went positive.
 
Event or Problem Description
It was reported that while using bd kiestra inoqula, there was a false negative of one sample.No patient impact reported.The following information was provided by the initial reporter: "10 ul of sample inoculated on drig (b)(6), (b)(6) and inoculation of a broth with 150 ul of sample.The cultures are negative on drig and ss but positive culture after enrichment.48h after fa the customer processed the sample manually and it went positive.
 
Additional Manufacturer Narrative
H.6.Investigation summary: this statement is to summarize the investigation of a complaint involving the bd kiestra inoqula.According to the information provided, an inconsistency in the growth results of a stool sample inoculated using inoqula fa was reported.During the investigation, a sample was applied to drig agar, ss agar, and a broth tube.Initial results showed no growth on the drig and ss agar after incubation.However, the broth tube, which was used to inoculate a new plate, showed positive growth after incubation.48 hours after the initial inoculation, the sample was manually retested, resulting in growth on both drig and ss agar.The root cause of the issue could not be definitively determined.The customer confirmed that they did not wish to pursue the matter further.Following this action, no further issues were encountered.Based on the investigation, this case has been assessed as unconfirmed for a bd quality issue.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).A design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.Bd quality will continue to closely monitor for trends associated with this issue.H3 other text : see h.10.

Brand Name
BD KIESTRA INOQULA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17995089
Report Number3010141591-2023-00005
Device Sequence Number20521726
Product Code JTC
UDI-Device Identifier00382904469733
UDI-Public(01)00382904469733
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number446973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown